Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 89, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 2, 2010, 2:01 AM CDT for 5 counties in Illinois. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 2:01 AM CDT (07:01 UTC)
- Expired
- Jun 2, 2010, 2:45 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 2:35 AM CDT | TSTM WND DMG | Brighton, IL | SEVERAL TREES DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 11:49 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
716
WUUS53 KLSX 020701
SVRLSX
ILC061-083-117-119-135-020745-
/O.NEW.KLSX.SV.W.0089.100602T0701Z-100602T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
201 AM CDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GREENE COUNTY IN SOUTHWEST ILLINOIS...
JERSEY COUNTY IN SOUTHWEST ILLINOIS...
MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
MADISON COUNTY IN SOUTHWEST ILLINOIS...
MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 245 AM CDT
* AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM AUBURN TO 8 MILES NORTHWEST OF ORCHARD FARMS...AND MOVING
SOUTHEAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
VIRDEN...CARLINVILLE...GODFREY...ALTON...GILLESPIE...BETHALTO...
WOOD RIVER...LITCHFIELD...STAUNTON...EDWARDSVILLE...GLEN CARBON...
HILLSBORO...TROY...GIRARD...WHITE OAK...SHIPMAN...BRIGHTON...
FARMERSVILLE...BUNKER HILL AND DORSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3903 8956 3899 8965 3893 8965 3869 8987
3911 9061 3953 9024 3953 8954 3936 8953
3935 8927
TIME...MOT...LOC 0701Z 317DEG 40KT 3957 8975 3891 9054
WIND...HAIL 60MPH 0.75IN
$$
GKS2 follow-up statements
093
WWUS53 KLSX 020724
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
224 AM CDT WED JUN 2 2010
ILC061-083-117-119-135-020745-
/O.CON.KLSX.SV.W.0089.000000T0000Z-100602T0745Z/
MONTGOMERY IL-MADISON IL-JERSEY IL-GREENE IL-MACOUPIN IL-
224 AM CDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MACOUPIN...
EASTERN GREENE...JERSEY...MADISON AND MONTGOMERY COUNTIES UNTIL 245
AM CDT...
AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KINCAID TO FLORISSANT...MOVING SOUTHEAST AT 45 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
ALTON...GILLESPIE...BETHALTO...WOOD RIVER...LITCHFIELD...
STAUNTON...EDWARDSVILLE...HILLSBORO...GLEN CARBON...TROY...BUNKER
HILL...RAYMOND...DORSEY...WILSONVILLE...BENLD...HARTFORD...
PRAIRIETOWN...ROXANA...MOUNT OLIVE AND CARPENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3903 8957 3903 8959 3899 8965 3893 8965
3869 8987 3882 9011 3886 9014 3909 9057
3951 9020 3953 8954 3936 8953 3935 8927
TIME...MOT...LOC 0723Z 317DEG 40KT 3953 8942 3879 9033
WIND...HAIL 60MPH 0.75IN
$$
GKS016
WWUS53 KLSX 020746
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
246 AM CDT WED JUN 2 2010
ILC061-083-117-119-135-020755-
/O.EXP.KLSX.SV.W.0089.000000T0000Z-100602T0745Z/
MONTGOMERY IL-MADISON IL-JERSEY IL-GREENE IL-MACOUPIN IL-
246 AM CDT WED JUN 2 2010
...THE SEVERE THUNDERSTORM WARNING FOR MACOUPIN...EASTERN GREENE...
JERSEY...MADISON AND MONTGOMERY COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM.
LAT...LON 3903 8957 3903 8959 3899 8965 3893 8965
3869 8987 3882 9011 3886 9014 3909 9057
3951 9020 3953 8954 3936 8953 3935 8927
TIME...MOT...LOC 0745Z 317DEG 40KT 3935 8921 3861 9011
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:59 PM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, Jun 1, 6:59 PM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 659 PM CDT TUE JUN 1 2010 .DISCUSSION... /319 PM CDT TUE JUN 1 2010/ A LOT QUIETER TODAY AS ONLY A FEW ISOLATED CELLS HAVE POPPED UP...MAINLY OVER PIKE COUNTY MO AND IL...AS WELL AS IN MADISON COUNTY IL. WILL WAIT TIL CLOSER TO ZONE ISSUANCE TIME TO DECIDE IF I NEED TO PUT A LOW POP IN FOR AN HOUR OR TWO THIS EVENING DUE TO THIS ACTIVITY. OTHERWISE...MAIN FORECAST ISSUE IS THE PROBABLE MCS DEVELOPMENT TONIGHT OVER SOUTHERN IOWA AND FAR NORTHERN MO AND ACTIVITY ASSOCIATED WITH THE COLD FRONT THAT WILL MOVE THROUGH WEDNESDAY THROUGH THURSDAY. FOR THE EARLY PART OF THIS EVENING...WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS...TAPERING OFF JUST AFTER SUNSET. NAM NOW A BIT FURTHER NORTH WITH MCS...SIMILAR TO GFS...SO FEEL THAT BEST CHANCES OF STORMS WILL BE OVER NORTHERN 9 COUNTIES OF FORECAST AREA AFTER MIDNIGHT AS MCS MOVES EAST ACROSS THE REGION. SPC HAS PLACED THE NORTHERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR TONIGHT...BUT FEEL THAT MOST OF THE SEVERE WEATHER WILL BE NORTH OF OUR AREA...IN SOUTHERN IOWA. REST OF AREA TO REMAIN DRY AND MILD WITH LOWS IN THE UPPER 60S...LOW 70S OVER THE ST. LOUIS METRO AREA. WITH LESS RAIN AND MORE MIXING TODAY...FEEL THAT NO FOG FORMATION IS EXPECTED BY DAYBREAK ON WEDNESDAY. ON WEDNESDAY...DEPENDING ON WHERE THE COLD FRONT IS...HIGH TEMPS WILL BE TRICKY TO FORECAST. FOR NOW HIGH TEMPS RANGE FROM THE UPPER 80S FAR NORTH TO THE LOW 90S FOR THE REST OF THE FORECAST AREA. AS FOR STORMS...MAIN CONCERN IS THE POTENTIAL FOR SEVERE WEATHER ACROSS THE FORECAST AREA. THE MCS TONIGHT COULD AFFECT HOW STORMS DEVELOP ON WEDNESDAY...EITHER STABILIZE THE ATMOSPHERE ENOUGH OR LAY OUT AN OUTFLOW BOUNDARY WHICH WILL HELP STORMS TO INITIATE AHEAD OF THE COLD FRONT. FOR NOW HAVE BEST CHANCE OF STORMS IN THE NORTH DURING THE DAY...THEN STORMS SHIFT SOUTHWARD AS FRONT SINKS THROUGH THE REGION...WITH THE STORMS COMING TO AN END BY THURSDAY AFTERNOON. AS FOR CHANCES OF SEVERE WEATHER...STORM PREDICTION CENTER HAS PLACED THE FORECAST AREA IN A SLIGHT RISK...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL...WEDNESDAY AND WEDNESDAY NIGHT. AS FOR THE EXTENDED...MODELS CONTINUE TO HAVE DIFFERING SOLUTIONS ON THE WEATHER PATTERN. FOR NOW...KEPT THURSDAY NIGHT AND FRIDAY DRY WITH A CHANCE OF RAIN IN THE NORTH FRIDAY NIGHT AND THE ENTIRE AREA ON SATURDAY...THEN DRY FOR THE REST OF THE EXTENDED PERIOD. BYRD && .AVIATION... /655 PM CDT TUE JUN 1 2010/ PRIMARY CONCERN FOR THE OVERNIGHT HOURS IS POTENTIAL IMPACTS OF DEVELOPING MCS NEAR OMAHA AREA. BASED ON EXTRAPOLATION OF CONVECTIVE TRENDS OVER SW IA...AS WELL AS LOW LEVEL FORCING/MOISTURE CONVERGENCE AS INFERRED FROM 850MB THETA E ADVECTION...IT CERTAINLY APPEARS THAT MANY OF THE EXPLICIT MODELS ARE TOO FAR N WITH THE CONVECTIVE TRENDS OVER IOWA TONIGHT. SO...IT CERTAINLY APPEARS THAT ONGOING ACTIVITY WILL IMPACT UIN AREA BEGINNING IN THE 05-06Z TIME FRAME AND HAVE RAMPED UP INTENSITY OF THUNDERSTORM ACTIVITY HERE FROM PREVIOUS FORECASTS. MUCH BIGGER QUESTION IS HOW MUCH FURTHER S THE COMPLEX WILL IMPACT. FOR NOW HAVE INTRODUCED A PREDAWN CB CLOUD GROUP AT COU AND STL AREA TAFS TO SUGGEST AN EARLY MORNING THREAT IN THESE AREAS...AND WILL SIMPLY HAVE TO MONITOR TRENDS OVER THE NEXT FEW HOURS TO SEE IF WE HAVE TO HIT THE THUNDER HARDER IN THESE AREAS. ANY AREAS THAT ARE AFFECTED BY THIS COMPLEX WILL EXPERIENCE HEAVY RAINS...AS WELL AS A PRONOUNCED WIND SHIFT TO THE NW DUE TO THE OUTFLOW BOUNDARY THAT WILL BE ASSOCIATED WITH THE COMPLEX. ACTUALLY...THIS WIND SHIFT MAY AFFECT AREAS WELL S OF THE MOST ACTIVE PARTS OF THE COMPLEX DURING THE PREDAWN HOURS...ALBEIT SOMEWHAT LESS EXTREME. SPECIFICS FOR KSTL...SEE ABOVE TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 1, 7:02 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 702 PM CDT TUE JUN 1 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 702 PM CDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT...ALTHOUGH A FEW COULD PRODUCE LARGE HAIL AS WELL. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS WILL SPREAD ACROSS THE AREA WEDNESDAY AND CONTINUE THROUGH THURSDAY. SOME OF THE STORMS ON WEDNESDAY AND WEDNESDAY NIGHT MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE FOR THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND SATURDAY MAINLY ACROSS NORTHERN AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
In the hours before
Local storm report, Jun 2, 12:26 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1226 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST 1 E QUINCY 39.93N 91.37W
06/02/2010 E60 MPH ADAMS IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Jun 2, 12:35 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1235 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG LEWISTOWN 40.08N 91.81W
06/01/2010 LEWIS MO LAW ENFORCEMENT
SHERIFF OFFICE REPORTED A POWER LINE DOWN AT THE
INTERSECTION OF NORTH OAK AND EAST CANTON STREETS
&&
JPLocal storm report, Jun 2, 12:38 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG SHELBINA 39.69N 92.04W
06/01/2010 SHELBY MO LAW ENFORCEMENT
TREES AND POWER LINES BLOWN DOWN IN SHELBINA...POWER
OUTAGES ALSO REPORTED BY SHERIFF OFFICE
&&
JPLocal storm report, Jun 2, 12:42 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1242 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND GST MEXICO 39.17N 91.87W
06/02/2010 E60 MPH AUDRAIN MO TRAINED SPOTTER
SPOTTER ESTIMATED WIND GUSTS OF 55-60 MPH IN MEXICO
&&
GKSLocal storm report, Jun 2, 12:44 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1244 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST PARIS 39.48N 92.00W
06/02/2010 M45 MPH MONROE MO AMATEUR RADIO
&&
JPLocal storm report, Jun 2, 1:08 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
108 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG MOUNT STERLING 39.98N 90.76W
06/02/2010 BROWN IL LAW ENFORCEMENT
A COUPLE OF TREES AND SOME POWER LINES DOWNED. TREE
SIZE UNKNOWN.
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:06 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 54 min |
| Jun 2, 1:01 AM CDT | Severe Thunderstorm Warning | LSX | Brown, Calhoun, Greene, Pike | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.